Tornadoes · United States · Texas · 2015

EF0 tornado, Goodnight, Texas, November 16, 2015

This EF0 tornado ran 0.4 miles across Armstrong County on November 16, 2015, touching down at 5:44 PM CST and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
November 16, 2015
Touchdown
5:44 PM CST (23:44 UTC)
Lifted
5:45 PM CST (23:45 UTC)
On the ground
1 minutes
Path length
0.4 miles (0.6 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Armstrong County
Touchdown point
35.007, -101.300
Lift-off point
35.010, -101.294
Record number
1511161744-01

The damage survey

1 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0.

  • Brief touchdown. No visible damage

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening. This was a very unusual event for late fall in the Central High Plains. One significant factor in this anomalous event was the presence of an unusual amount of moisture for mid-November, contributing to relatively high values of instability. No tornadoes had previously been documented in the Texas Panhandle during the month of November.

Storm chasers witnessed a brief tornado about 5 1/2 miles west of Goodnight. No damage was seen. The tornado was rated EF-0.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

2 minutes of warning. NWS AMA issued a tornado warning for this county at 23:42 UTC, 2 minutes before the tornado touched down, in force until 00:15 UTC.

The county was under a tornado watch, issued at 19:07 UTC and running to 02:42 UTC.

Issued (UTC)ExpiredProductOffice
19:07 UTC02:42 UTCTornado WatchAMA
22:50 UTC23:45 UTCSevere Thunderstorm WarningAMA
23:06 UTC23:30 UTCTornado WarningAMA
23:42 UTC00:15 UTCTornado WarningAMA
23:55 UTC00:30 UTCSevere Thunderstorm WarningAMA
01:37 UTC02:30 UTCSevere Thunderstorm WarningAMA
02:31 UTC03:15 UTCSevere Thunderstorm WarningAMA
02:42 UTC03:52 UTCTornado WatchAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:16 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Nov 16, 5:44 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 16, 5:44 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CST MON NOV 16 2015

.AVIATION...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF
SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A
STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING
WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD
FRONT...BUT THEY SHOULD REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/

DISCUSSION...
AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE
70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO
BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND
WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST.
SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS
OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR
IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE
INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS
EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY
MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE
HRRR...THE LINE WILL FORM EAST OF THE AREA.

ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN
TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT.
THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW
AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF
INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL
STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY
DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN
BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF
VISIBILITY DROPS LOW ENOUGH.

AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE
AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS
SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD
FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF
SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY.

BEAT

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND
DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS
POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE
WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY
BE ACTIVATED THROUGH THE EVENING.

BEAT

In the hours before

Special weather statement, Nov 16, 4:44 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CST MON NOV 16 2015

TXZ008-009-013-014-162315-
ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX-
444 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY...SOUTHEASTERN
HUTCHINSON...EASTERN CARSON AND SOUTHWESTERN ROBERTS COUNTIES UNTIL
515 PM CST...

AT 444 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE DEER...OR 8 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 70
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...WHITE DEER...SKELLYTOWN AND KINGSMILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3526 10118 3534 10138 3579 10118 3567 10089
TIME...MOT...LOC 2244Z 207DEG 60KT 3538 10124

SIMPSON
Local storm report, Nov 16, 5:15 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             4 SW GUYMON             36.65N 101.53W
11/16/2015  M1.50 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500749

LG
Local storm report, Nov 16, 5:16 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 S HOOKER              36.85N 101.21W
11/16/2015  M1.00 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500750

LG
Local storm report, Nov 16, 5:22 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  M1.75 INCH       TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1500751

LG
Special weather statement, Nov 16, 5:24 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CST MON NOV 16 2015

OKZ001-170015-
CIMARRON OK-
524 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CIMARRON COUNTY
UNTIL 615 PM CST...

AT 524 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CIMARRON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
OKLAHOMA.

LAT...LON 3699 10221 3679 10248 3681 10277 3700 10270
TIME...MOT...LOC 2324Z 208DEG 48KT 3688 10254

SIMPSON
Local storm report, Nov 16, 5:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             TYRONE                  36.96N 101.07W
11/16/2015  E1.75 INCH       TEXAS              OK   PUBLIC

            HAIL TO THE SIZE OF GOLF BALLS FELL IN TYRONE.

&&

EVENT NUMBER AMA1500752

FENNER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 12:00Z

11.7 hours before the tornado, 44 km from the path. November 16, 2015.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -78629, lifted condensation level 867 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 88 square meters per square second, 0 to 6 km bulk shear 33 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-78629 J/kg
Surface CAPE
3 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
19 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 00:00Z

0.3 hours after it, 44 km from the path. November 17, 2015.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 345 joules per kilogram, CIN -63, lifted condensation level 1692 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 276 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-63 J/kg
Surface CAPE
955 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3
0-3 km lapse rate
7.8 K/km

Open this sounding in Storm Lab

The surface observations

Amarillo - Rick Husband Intl (AMA), 44 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:53 UTC7349170° 27 kt39998
22:53 UTC6852160° 22 kt33997.3
23:53 UTC6450160° 16 kt997.3
00:34 UTC6153140° 18 kt24996.6-TSRA
00:53 UTC6154170° 25 kt37996.6-TSRA
01:06 UTC6155160° 18 kt996.6
01:13 UTC6055170° 13 kt996.6VCTS
01:30 UTC6256160° 25 kt32995.3
01:38 UTC6256160° 28 kt36994.6VCTS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the touchdown began at 23:42 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:57 UTCHAIL 26 Nnw Vigo ParkSwisher, TXOBSERVED ALONG FM ROAD 2301. TIME ESTIMATED FROM RADAR.
23:13 UTCHAIL 1.754 Nne WaysideArmstrong, TXHAIL TO THE SIZE OF GOLF BALLS WAS REPORTED.
23:45 UTCTORNADO6 Wsw GoodnightArmstrong, TXBRIEF TORNADO JUST EAST OF TEXAS STATE HIGHWAY 207 AND JUST NORTH OF PALO DURO CANYON.
23:45 UTCTORNADO7 Ene AmarilloPotter, TXBRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD. NO VISIBLE DAMAGE AND NO DAMAGE REPORTED. EF0.
00:10 UTCTORNADO1 W GroomCarson, TXBRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD. NO VISIBLE DAMAGE AND NO DAMAGE REPORTED. EF0.
00:27 UTCTORNADO11 S PampaGray, TX
00:28 UTCHAIL 0.75Lake TanglewoodRandall, TXPENNY SIZE HAIL NEAR LAKE TANGLEWOOD.
00:48 UTCTSTM WND GST 60AmarilloPotter, TXPENNY SIZE HAIL AND WIND GUSTS NEAR 60 MPH REPORTED NEAR 34TH AND TECKLA.
00:48 UTCHAIL 0.75AmarilloPotter, TXPENNY SIZE HAIL AND WIND GUSTS NEAR 60 MPH REPORTED NEAR 34TH AND TECKLA.
00:49 UTCHAIL 14 Sw AmarilloRandall, TX
00:51 UTCHAIL 0.88AmarilloPotter, TXNICKEL SIZED HAIL REPORTED NEAR 45TH AND TECKLA.
00:58 UTCTORNADO8 S PampaGray, TXTORNADO ON THE GROUND REPORTED 8 MILES SOUTH OF PAMPA
01:09 UTCTORNADO6 Se KingsmillGray, TXTORNADO REPORTED 6 MILES SOUTHEAST OF KINGSMILL.
01:55 UTCHAIL 12 E CanyonRandall, TX
01:56 UTCTSTM WND GST 603 Ssw AmarilloRandall, TX
02:05 UTCHAIL 15 Ssw AmarilloRandall, TXHAIL AT 58TH AND WASHINGTON.
02:05 UTCHAIL 1AmarilloPotter, TX
02:05 UTCHAIL 1.253 Sse AmarilloRandall, TX
02:08 UTCHAIL 1AmarilloPotter, TXMULTIPLE REPORTS OF QUARTER SIZE HAIL ACROSS DOWNTOWN AMARILLO.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of November 16, 2015

38 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 163:54 PM CSTEF0Grant, KS0.125
November 165:14 PM CSTEF0Finney, KS4.650
November 165:20 PM CSTEF0Gove, KS2.725
November 165:30 PM CSTEF0Gove, KS1.825
November 165:34 PM CSTEF1Gove, KS18.5300
November 165:38 PM CSTEF3Seward, KS51.32,000
November 165:44 PM CSTEF0Roberts, TX0.150
November 165:56 PM CSTEF2Lane, KS16.51,500
November 166:05 PM CSTEF0Roberts, TX0.350
November 166:09 PM CSTEF0Carson, TX0.250
November 166:19 PM CSTEF1Meade, KS6.3100
November 166:20 PM CSTEF3Gray, TX31.9750
November 166:27 PM CSTEF1Ness, KS3.9200
November 166:36 PM CSTEF1Norton, KS6.0100
November 166:42 PM CSTEF2Carson, TX10.4175
November 166:44 PM CSTEF0Ochiltree, TX3.7100
November 166:46 PM CSTEF2Gaines, TX5.6100
November 166:52 PM CSTEF1Ochiltree, TX5.8200
November 166:55 PM CSTEF2Gray, KS14.9500
November 167:00 PM CSTEF1Ochiltree, TX to OK5.2400
November 167:06 PM CSTEF3Gray, TX10.9500
November 167:06 PM CSTEF0Trego, KS1.7100
November 167:10 PM CSTEF1Norton, KS3.9400$83,000
November 167:10 PM CSTEF0Beaver, OK4.2100
November 167:22 PM CSTEF1Gray, TX16.0300
November 167:24 PM CSTEF1Norton, KS to NE18.4400$50,000
November 167:43 PM CSTEF0Hutchinson, TX0.650
November 167:45 PM CSTEF0Roberts, TX7.250
November 167:58 PM CSTEF0Potter, TX0.450
November 168:13 PM CSTEF1Comanche, KS16.1810
November 168:19 PM CSTEF1Trego, KS0.8100
November 168:20 PM CSTEF1Hemphill, TX to OK43.0200
November 168:26 PM CSTEF1Ochiltree, TX14.670
November 168:38 PM CSTEF1Comanche, KS5.3460
November 168:59 PM CSTEF0Lipscomb, TX4.7100
November 169:18 PM CSTEF2Harper, OK27.2400$7,000
November 169:24 PM CSTEF1Beaver, OK8.9500
November 1610:09 PM CSTEF1Woods, OK3.3200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.